MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP HIGH SENSITIVITY TROPONIN I (TNIH); HIGH SENSITIVITY TROPININ I IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP HIGH SENSITIVITY TROPONIN I (TNIH); HIGH SENSITIVITY TROPININ I IMMUNOASSAY
Model Number 10994775
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens customer care center to report an observation of discordant elevated advia centaur cp high sensitivity troponin i (tnih) results from one patient.Routine instrument service was performed on (b)(6) 2022.Quality control (qc) was in range before the discordant result was tested.Calibration and qc performed with the new pack was acceptable; all levels of lot 67500 were in range.The customer is testing samples in duplicate as a result of this issue.The interpretation of results section in the instructions for use states, "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is investigating.
 
Event or Problem Description
A customer obtained inconsistent results with advia centaur cp (serial number (b)(4)) high sensitivity troponin i (tnih), lot 061.The initial patient result obtained was elevated.The result was reported to the physician and was questioned.Repeat testing was performed on the same day using the same sample and the same instrument with the same lot 061 readypack in triplicate.Two of the replicates were lower and considered correct, but one replicate was elevated.The elevated repeat result and the elevated initial result were considered to be discordant.The same sample was tested again, in duplicate, with a new readypack and both results were lower and considered correct.A new sample from the same patient was obtained and tested using the original readypack in triplicate and with the new readypack in duplicate.All results were lower and considered correct.On the next day, both samples were retested using the new readypack.Results were repeatable and low as expected.A corrected report was issued with the results from the second sample.There are no known reports of patient intervention or adverse health consequences due to the elevated tnih results.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr 1219913-2022-00149 initial report on 2022-05-24.Additional information: 2022-06-06.Siemens concluded the investigation for an outside of the united states (ous) customer observation of non reproducible elevated results on a sample from one patient using advia centaur cp high sensitivity troponin i (tnih), lot: 061.Siemens reviewed the available information to determine probable cause and evaluate for potential product issue.The sample originally resulted 167 ng/l; the sample was repeated on a new reagent pack of the same lot and recovered 4.94 and 5 ng/l.The sample was repeated again on the original readypack and resulted less than 99th% cutoff of 47 ng/l, as listed in the instructions for use.A new sample from the same patient (collected at the same time as the original sample) was run on the original readypack and the new readypack and all results were low and less than the cutoff.The new sample did recover higher on the original readypack, but still below cutoff.Controls were within acceptable limits on both reagent packs.There is an observed increase in spurious elevated results on the original reagent pack with the original sample.One result (167 ng/l) was above the normal cutoff.The problematic pack and new pack were not received in the same shipment.The problematic pack did not show any clumps, particulate matter, settling of the pmp particles.While the exact root cause of the imprecise results on this patient sample cannot be determined, siemens cannot rule out that the original readypack in use was compromised.There are also potential preanalytical issues with the original sample, but the second sample was reproducible on both readypacks.Based on the available information a product performance issue has not been identified.Customer is operational.No further action is required.In section h6, investigation finding and investigation conclusion codes were updated based on the investigation results.

Brand Name
ADVIA CENTAUR CP HIGH SENSITIVITY TROPONIN I (TNIH)
Common Device Name
HIGH SENSITIVITY TROPININ I IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney street
east walpole, MA 02032
MDR Report Key14493915
Report Number1219913-2022-00149
Device Sequence Number15000505
Product Code MMI
UDI-Device Identifier00630414602929
UDI-Public00630414602929
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
K171274
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2022
Device Model Number10994775
Device Catalogue Number10994775
Device Lot Number061
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/13/2022
Supplement Date Received by Manufacturer06/06/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown